Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 2, 2000, 7:12 AM EDT for Fulton County, Montgomery County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 2, 2000, 7:12 AM EDT (11:12 UTC)
- Expired
- Jun 2, 2000, 7:45 AM EDT
- In force
- 33 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Fulton County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 11.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2044 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 021113 SVRALB NYC035-057-021145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 712 AM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FULTON COUNTY IN EASTERN NEW YORK NORTHERN MONTGOMERY COUNTY IN EASTERN NEW YORK * UNTIL 745 AM EDT * AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTH OF DOLGEVILLE TO 9 MILES SOUTH OF LITTLE FALLS...MOVING EAST AT 60 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OVER CANAJOHARIE AT 720 AM EDT OVER GLOVERSVILLE...JOHNSTOWN AT 725 AM EDT OVER AMSTERDAM AT 735 AM EDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ALBANY. LAT...LON 4334 7482 4284 7494 4290 7412 4324 7417
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:59 AM EDT, 13 minutes earlier.
Area forecast discussion, Jun 2, 6:59 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBANY NY 659 AM EDT FRI JUN 2 2000 JUST WANTED TO LET FOLKS KNOW THAT I MISCALCULATED THE VALUE FM THE MAGLENTA EQ. THE CALCULATED NO FOR THE WORSE CASE SCENARIO (GIVEN DATA FM THE ETA PROFILE)...IS 1.9. THIS TRANSLATES TO A MAJOR SVR EVNT...BUT NOT TORNADIC. I STL FEEL AN ISOLATED SML TORNADO IS POSSIBLE WITH STRAIGHT LN BOW ECHOES AND LRG HAIL MORE POSSIBLE. .ALY...NY ERN/VT EXTRM SRN/MA EXTRM WRN/CT NW...NONE. HWJIV
In the hours before
Special weather statement, Jun 2, 4:00 AM EDT, 3 hours 12 minutes before
CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013- 014-021600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 400 AM EDT FRI JUN 2 2000 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON IN EASTERN NEW YORK AND WESTERN NEW ENGLAND... SEVERE THUNDERSTORMS...THOSE ACCOMPANIED BY WIND GUSTS IN EXCESS OF 55 MILES AN HOUR...AND HAIL THREE QUARTERS OF AN INCH OR MORE IN DIAMETER...ARE POSSIBLE THIS AFTERNOON. WIND THIS STRONG AND HAIL THIS LARGE CAN CAUSE DAMAGE. THE THREAT OF SEVERE WEATHER WILL BE THE GREATEST BETWEEN 3 AND 6 PM. FROM THE NORTHERN CATSKILLS TO THE WESTERN ADIRONDACKS...THE THREAT WILL BE GREATEST AROUND MID AFTERNOON. IN SOUTHWESTERN NEW ENGLAND AND THE MID HUDSON VALLEY...THE THREAT WILL BE HIGHEST TOWARD EVENING. IF YOU WILL BE OUTDOORS THIS AFTERNOON...KEEP A WARY EYE ON THE SKY. IF THREATENING WEATHER APPROACHES...TAKE COVER IMMEDIATELY. BOATERS SHOULD BE ESPECIALLY CAUTIOUS BECAUSE THEY WILL NOT ONLY BE VULNERABLE TO WIND AND HAIL...BUT TO LIGHTNING. LIGHTNING KILLS MORE PEOPLE THAN ANY OTHER ELEMENT OF A THUNDERSTORM. ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON...WILL MOVE FAIRLY QUICKLY...UP TO 40 MPH FROM THE WEST. THE THREAT OF SEVERE THUNDERSTORMS WILL BE THE RESULT OF A INCREASINGLY WARM AND HUMID AIR MASS WHICH WILL MOVE INTO EASTERN NEW YORK AND WESTERN NEW ENGLAND BY EARLY AFTERNOON. TEMPERATURES WILL APPROACH OR EXCEED 90 DEGREES IN THE MID HUDSON VALLEY AND SOUTHWESTERN NEW ENGLAND...AND WELL INTO THE 80S ELSEWHERE. ALSO...THE HUMIDITY WILL BECOME UNCOMFORTABLY HIGH. AN UNSEASONABLY STRONG COLD FRONT WILL RUSH EASTWARD INTO THIS MUGGY AIR MASS TOUCHING OFF THE THUNDERSTORMS LATE IN THE DAY. THE COOLER AIR BEHIND THIS BOUNDARY WILL BEGIN TO TAKE HOLD BY LATE EVENING CAUSING THUNDERSTORMS TO DIE OUT BEFORE MIDNIGHT. STAY TUNED TO NOAA WEATHER RADIO...THE OFFICIAL VOICE OF THE NATIONAL WEATHER SERVICE...FOR FURTHER UPDATES REGARDING THIS WEATHER EVENT. NNNN
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:32 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 43 min |
| Jun 2, 3:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton | 42 min |
| Jun 2, 3:07 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 53 min |
| Jun 2, 3:09 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer, Montgomery | 36 min |
| Jun 2, 3:15 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 60 min |
| Jun 2, 3:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 55 min |
| Jun 2, 3:38 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 67 min |
| Jun 2, 3:45 PM EDT | Severe Thunderstorm Warning | ALY | Greene | 60 min |
| Jun 2, 3:55 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 50 min |
| Jun 2, 4:00 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer | 75 min |
| Jun 2, 4:08 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 52 min |
| Jun 2, 4:20 PM EDT | Flash Flood Warning | ALY | Rensselaer | 3 hr |
| Jun 2, 4:45 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 60 min |
| Jun 2, 4:59 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 46 min |
| Jun 2, 5:04 PM EDT | Flash Flood Warning | ALY | Columbia | 3 hr |
| Jun 2, 5:22 PM EDT | Flash Flood Warning | ALY | Greene | 3 hr |
| Jun 2, 5:50 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 55 min |
| Jun 2, 6:15 PM EDT | Flash Flood Warning | ALY | Dutchess | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.